Advanced Search
Article Contents
Article Contents

Quantitative logarithmic Sobolev inequalities and stability estimates

Abstract Related Papers Cited by
  • We establish an improved form of the classical logarithmic Sobolev inequality for the Gaussian measure restricted to probability densities which satisfy a Poincaré inequality. The result implies a lower bound on the deficit in terms of the quadratic Kantorovich-Wasserstein distance. We similarly investigate the deficit in the Talagrand quadratic transportation cost inequality this time by means of an ${ L}^1$-Kantorovich-Wasserstein distance, optimal for product measures, and deduce a lower bound on the deficit in the logarithmic Sobolev inequality in terms of this metric. Applications are given in the context of the Bakry-Émery theory and the coherent state transform. The proofs combine tools from semigroup and heat kernel theory and optimal mass transportation.
    Mathematics Subject Classification: Primary: 58J35, 60J60.


    \begin{equation} \\ \end{equation}
  • [1]

    D. Bakry, L'hypercontractivité et son utilisation en théorie des semigroupes, École d'Été de Probabilités de Saint-Flour, Lecture Notes in Math., Springer, 1581 (1994), 1-114.doi: 10.1007/BFb0073872.


    D. Bakry, F. Barthe, P. Cattiaux and A. Guillin, A simple proof of the Poincaré inequality in a large class of probability measures including log-concave cases, Elec. Comm. Prob., 13 (2008), 60-66.doi: 10.1214/ECP.v13-1352.


    D. Bakry and M. Émery, Diffusions hypercontractives, Séminaire de Probabilités XIX, Lecture Notes in Math., Springe, 1123 (1985), 177-206.doi: 10.1007/BFb0075847.


    M. Barchiesi, A. Brancolini and V. Julin, Sharp dimension free quantitative estimates for the Gaussian isoperimetric inequality, to appear in Ann. Probab., 2015.


    G. Bianchi and H. Egnell, A note on the Sobolev inequality, J. Funct. Anal., 100 (1991), 18-24.doi: 10.1016/0022-1236(91)90099-Q.


    D. Bakry, I. Gentil and M. Ledoux, Analysis and geometry of Markov diffusion operators, Grundlehren der mathematischen Wissenschaften, 348, Springer, Berlin, 2014.doi: 10.1007/978-3-319-00227-9.


    F. Barthe and A. V. Kolesnikov, Mass transport and variants of the logarithmic Sobolev inequality, J. Geom. Anal., 18 (2008), 921-979.doi: 10.1007/s12220-008-9039-6.


    S. Bobkov and F. Götze, Exponential integrability and transportation cost related to logarithmic Sobolev inequalities, J. Funct. Anal., 163 (1999), 1-28.doi: 10.1006/jfan.1998.3326.


    S. Bobkov, N. Gozlan, C. Roberto and P.-M. Samson, Bounds on the deficit in the logarithmic Sobolev inequality, J. Funct. Anal., 267 (2014), 4110-4138.doi: 10.1016/j.jfa.2014.09.016.


    L. Caffarelli, A localization property of viscosity solutions to the Monge-Ampère equation and their strict convexity, Ann. of Math., 131 (1990), 129-134.doi: 10.2307/1971509.


    L. Caffarelli, The regularity of mappings with a convex potential, J. Amer. Math. Soc., 5 (1992), 99-104.doi: 10.1090/S0894-0347-1992-1124980-8.


    E. Carlen, Some integral identities and inequalities for entire functions and their application to the coherent state transform, J. Funct. Anal., 97 (1991), 231-249.doi: 10.1016/0022-1236(91)90022-W.


    E. Carlen, Superadditivity of Fisher's information and logarithmic Sobolev inequalities, J. Funct. Anal., 101 (1991), 194-211.doi: 10.1016/0022-1236(91)90155-X.


    M. Christ, A sharpened Hausdorff-Young inequality, arXiv:1406.1210.


    A. Cianchi, N. Fusco, F. Maggi and A. Pratelli, The sharp Sobolev inequality in quantitative form, J. Eur. Math. Soc., 11 (2009), 1105-1139.doi: 10.4171/JEMS/176.


    D. Cordero-Erausquin, Some applications of mass transport to Gaussian type inequalities, Arch. Rational Mech. Anal., 161 (2002), 257-269.doi: 10.1007/s002050100185.


    G. De Philipis and A. Figalli, $W^{2,1}$ regularity of solutions to the Monge-Ampère equation, Invent. Math., 192 (2013), 55-69.doi: 10.1007/s00222-012-0405-4.


    R. Eldan, A two-sided estimate for the Gaussian noise stability deficit, Invent. Math., 201 (2015), 561-624.doi: 10.1007/s00222-014-0556-6.


    A. Figalli and E. Indrei, A sharp stability result for the relative isoperimetric inequality inside convex cones, J. Geom. Anal., 23 (2013), 938-969.doi: 10.1007/s12220-011-9270-4.


    A. Figalli and D. Jerison, Quantitative stability for the Brunn-Minkowski inequality, J. Eur. Math. Soc., to appear.


    A. Figalli, F. Maggi and A. Pratelli, A refined Brunn-Minkowski inequality for convex sets, Ann. Inst. H. Poincaré Anal. Non Linéaire, 26 (2009), 2511-2519.doi: 10.1016/j.anihpc.2009.07.004.


    A. Figalli, F. Maggi and A. Pratelli, A mass transportation approach to quantitative isoperimetric inequalities, Invent. Math., 182 (2010), 167-211.doi: 10.1007/s00222-010-0261-z.


    A. Figalli, F. Maggi and A. Pratelli, Sharp stability theorems for the anisotropic Sobolev and log-Sobolev inequalities on functions of bounded variation, Adv. Math., 242 (2013), 80-101.doi: 10.1016/j.aim.2013.04.007.


    J. Fontbona, N. Gozlan and J.-F. Jabir, A variational approach to some transport inequalities, preprint (2015).


    N. Fusco, F. Maggi and A. Pratelli, The sharp quantitative isoperimetric inequality, Ann. of Math., 168 (2008), 941-980.doi: 10.4007/annals.2008.168.941.


    A. Figalli and R. Neumayer, Gradient stability for the Sobolev inequality: the case $p \geq 2$, preprint, 2015.


    L. Gross, Logarithmic Sobolev inequalities, Amer. J. Math., 97 (1975), 1061-1083.doi: 10.2307/2373688.


    E. Indrei, A sharp lower bound on the polygonal isoperimetric deficit, Proc. Amer. Math. Soc., 144 (2016), 3115-3122.doi: 10.1090/proc/12947.


    E. Indrei and D. Marcon, A quantitative log-Sobolev inequality for a two parameter family of functions, Int. Math. Res. Not. IMRN, (2014), 5563-5580.


    E. Indrei and L. Nurbekyan, On the stability of the polygonal isoperimetric inequality, Advances in Mathematics, 276 (2015), 62-86.doi: 10.1016/j.aim.2015.02.013.


    M. Ledoux, Logarithmic Sobolev inequalities for unbounded spin systems revisited, Séminaire de Probabilités XXXV, Lecture Notes in Math., Springer, 1755 (2001), 167-194.doi: 10.1007/978-3-540-44671-2_13.


    J. Lehec, Representation formula for the entropy and functional inequalities, Ann. IHP: Probab. Stat., 49 (2013), 885-899.doi: 10.1214/11-AIHP464.


    E. Lieb, Proof of an entropy conjecture of Wehrl, Comm. Math. Phys., 62 (1978), 35-41.doi: 10.1007/BF01940328.


    E. Lieb, Thomas-Fermi and related theories of atoms and molecules, Rev. Mod. Phys., 53 (1981), 603-641.doi: 10.1103/RevModPhys.53.603.


    R. J. McCann, Existence and uniqueness of monotone measure-preserving maps, Duke Math. J., 80 (1995), 309-323.doi: 10.1215/S0012-7094-95-08013-2.


    C. Mooney, Partial regularity for singular solutions to the Monge-Ampere equation, Comm. Pure Appl. Math., 68 (2015), 1066-1084.doi: 10.1002/cpa.21534.


    F. Otto and C. Villani, Generalization of an inequality by Talagrand, and links with the logarithmic Sobolev inequality, J. Funct. Anal., 173 (2000), 361-400.doi: 10.1006/jfan.1999.3557.


    I. Segal, Mathematical characterization of the physical vacuum of the physical vacuum for a linear Bose-Einstein field, Illinois J. Math., 6 (1962), 500-523.


    I. Segal, Mathematical Problems in Relativistic Quantum Mechanics, American Mathematical Society, Providence, 1963.


    I. Segal, Construction of non-linear local quantum processes I, Ann. of Math., 92 (1970), 462-481.doi: 10.2307/1970628.


    M. Talagrand, Transportation cost for Gaussian and other product measures, Geom. Funct. Anal., 6 (1996), 587-600.doi: 10.1007/BF02249265.


    C. Villani, Topics in Optimal Transportation, Graduate Studies in Mathematic,s 58, American Mathematical Society, Providence, 2003.doi: 10.1007/b12016.


    C. Villani, Optimal transport. Old and new, Grundlehren der mathematischen Wissenschaften, 338, Springer, Berlin, 2009.doi: 10.1007/978-3-540-71050-9.


    A. Wehrl, On the relation between classical and quantum mechanical entropy, Rep. Mat. Phys., 16 (1979), 353-358.doi: 10.1016/0034-4877(79)90070-3.

  • 加载中

Article Metrics

HTML views() PDF downloads(236) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint